Couldn't find what you looking for?

TRY OUR SEARCH!

Hi,

I'm interested in fillers, possibly Juvederm, to combat some of the not-so-fine wrinkles I have been developing, especially over the last five or so years. Though I dislike the idea of having anything injected into my skin, I dread the idea of plastic surgery even more. While reading about fillers on the internet, I did see that some places list fainting as a possible side effect. Is this really a possibility, or is that just a freak accident that has nothing to do with the fillers themselves? The thought is a little worrying so I would like to know more before I have anything done. 

Thanks!

Loading...

That is an interesting question. The main reason that causes people receiving fillers to pass out is a fear of the procedure, or even a phobia of needles in general. Such people would also be at risk of fainting while they are about to receive local anesthesia for dental procedures, to name an example. The second reason is more controllable. A substance called epinephrine is sometimes used in the local anesthesia provided for fillers. In some people, this causes tachycardia and fainting. Those who are worried about that should ask for local anesthesia without the use of epinephrine.
Reply

Loading...

Hi,

That is interesting. Thank you for sharing. That makes a lot of sense, actually. Though that makes me feel better about the idea of getting fillers for my wrinkles, I do have to admit that I do not like needles much and tend to have superficial fillings at the dentist done without any anesthesia — it is just that it seems easier that way, because I really do not like the way it feels when the needle goes in. Do fillers feel similar to getting a local anesthetic injection at the dentist, then? But then times many? How many local anesthesia injections would you have if you were to get fillers?
Reply

Loading...

I have been thinking about getting fillers myself for a while now actually and the thought that you can faint from them is quite worrying even with the caveat that it's just because you are scared or there is something in the anesthesia that causes it. I am seriously wondering how often this happens and whether it is a serious enough side effect that it is a good reason not to get any fillers. I am wondering if botox would be able to cause this too. Where can I find more information about fainting and fillers or other types of facial injections?
Reply

Loading...

So I just did a search on this to see if I could turn up any new info. I didn't find anything that PP already didn't mention with regard to fainting, but I did find some worrying stuff.

(If you prefer to live your life in oblivion, this is where you gotta stop reading, LOL.)

When fillers are injected into blood vessels, they can lead to blockages which can lead to all kindsa nasties, like stroke, necrosis of the skin, vision loss or blindness. If you do have signs of stroke after getting fillers, including dizziness and confusion (which I guess is a bit like fainting) or facial drooping and headaches, well, you gotta go to the emergency room. You could also consider thinking twice before getting fillers... I know I would. :)

Reply

Loading...

Londongirl, your post prompted me to look some of that up, mainly on the FDA website which I assume is among the most reputable sources out there. You're right. These aren't really things I had taken into account. Unfortunately they do not really provide information about how often these side effects occur, so I am not sure. Do you know anything about that by any chance? Every procedure of course carries some risks, but I am assuming since these products are FDA approved and I want to get fillers for my face and not in other areas for which they are not approved, it should be OK.
Reply

Loading...

Hello, I have had Juvederm and I am very happy with the results. It felt a bit weird, but it was over relatively quickly and I did not feel any real pain and did not faint. I think that, when we are a little scared about a procedure, we dwell on the possible negatives. I trust my plastic surgeon, who also did liposuction for me, and I did not read much about the procedure before having it done. Now that I have had it done, I am not worried about having it done again even after reading about the side effects that some people have. Those are rare, and because they did not happen to me the first time I do not think they will next time either. Don't overthink it if you trust your provider :).
Reply

Loading...

They absolutely can! I have had botox in my forehead and fainted. Then I went for Juvederm in my lips and I expected that it was the botox that had caused the fainting but no, I started to feel queasy when the needle went in my lip and was fortunately able to alert the provider right before it happened. At my follow up Juvederm, I passed out again. I am not scared of needles and have never passed out at the dentist or getting blood drawn, so I am sure it is something about these products that is causing this for me. You are not alone.
Reply

Loading...